Complexity and approximability of the k-way vertex cut

A. Berger, A. Grigoriev, G.R.J. van der Zwaan

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

In this article, we consider k-way vertex cut: the problem of finding a graph separator of a given size that decomposes the graph into the maximum number of components. Our main contribution is the derivation of an efficient polynomial-time approximation scheme for the problem on planar graphs. Also, we show that k-way vertex cut is polynomially solvable on graphs of bounded treewidth and fixed-parameter tractable on planar graphs with the size of the separator as the parameter.
Original languageEnglish
Pages (from-to)170-178
Number of pages9
JournalNetworks
Volume63
Issue number2
DOIs
Publication statusPublished - Mar 2014

Keywords

  • planar graph
  • separator
  • connectivity
  • computational complexity
  • approximation scheme
  • APPROXIMATION ALGORITHMS
  • BOUNDED TREEWIDTH
  • GRAPHS
  • MULTICUT

Cite this